zbMATH — the first resource for mathematics

Existence of solutions to some singular initial value problems. (English) Zbl 0646.34003
Existence of positive solutions of the initial value problem \(\psi (t)y''=f(t,y,y')\), \(y(0)=\alpha \geq 0\). \(y'(0)=\beta\) is established, where \(\psi\) may vanish at \(t=0\) and f may be singular at \(y=0\). Estimates for the size of the domain of maximally extended solutions are also given. Finally, we study existence of a solution of the similar first-order problem \(\psi (t)y'=f(t,y)\), \(y(0)=\alpha\) and estimate from below the domain of its definition.
Reviewer: L.E.Bobisud

34A12 Initial value problems, existence, uniqueness, continuous dependence and continuation of solutions to ordinary differential equations
Full Text: DOI
[1] {\scL. E. Bobisud, D. O’Regan, and W. D. Royalty}, Solvability of some nonlinear boundary value problems, Nonlinear Anal., to appear. · Zbl 0653.34015
[2] Callegari, A.J.; Friedman, M.B., An analytic solution of a nonlinear singular boundary value problem in the theory of viscous fluids, J. math. anal. appl., 21, 510-529, (1968) · Zbl 0172.26802
[3] Callegari, A.; Nachman, A., Some singular nonlinear differential equations arising in boundary layer theory, J. math. anal. appl., 64, 96-105, (1978) · Zbl 0386.34026
[4] Granas, A., Sur la méthode de continuité de Poincaré, C.R. acad. sci. Paris, 282, 983-985, (1976) · Zbl 0348.47039
[5] Granas, A.; Guenther, R.B.; Lee, J.W., Nonlinear boundary value problems for ordinary differential equations, Dissertationes math. (rozprawy mat.), (1985) · Zbl 0476.34017
[6] Luning, C.D.; Perry, W.L., Positive solutions of negative exponent generalized Emden-Fowler boundary value problems, SIAM J. math. anal., 12, 874-879, (1981) · Zbl 0478.34021
[7] Nachman, A.; Callegari, A., A nonlinear singular boundary value problem in the theory of pseudoplastic fluids, SIAM J. appl. math., 38, 275-281, (1980) · Zbl 0453.76002
[8] Sansone, G.; Conti, R., Non-linear differential equations, (1964), Macmillan New York · Zbl 0128.08403
[9] Taliaferro, S., On the positive solutions of y″ + phi;(t) y−λ = 0, Nonlinear anal., 2, 437-446, (1978) · Zbl 0383.34003
[10] Taliaferro, S.D., A nonlinear singular boundary value problem, Nonlinear anal., 3, 897-904, (1979) · Zbl 0421.34021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.